MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. EVIS EXERA DUODENOVIDEOSCOPE

AIZU OLYMPUS CO., LTD. EVIS EXERA DUODENOVIDEOSCOPE
Model Number TJF-145
Medical Device Problem Code Microbial Contamination of Device (2303)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/05/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The suspect device has been returned to olympus for evaluation and the investigation is ongoing.The physical device evaluation has been completed.Prior to the device evaluation, the device was sent out for additional microbiological testing.The hygiene microbiological investigation report indicated the channels of the scope were cultured and 2 colony forming units (cfu) / endoscope of micro-organisms were found.The results obtained comply with the target level for an endoscope subjected to high level disinfection and rinsed with sterile water.The customer completed the cds checklist for endoscopes, but no answers were provided on the relevant information of hmi hygiene microbiological investigation) result at the customer site.The disinfectant used was endolight detergent and all channels were connected with tubes when the endoscopes was setting up into the aer.The concentration and expiration date of disinfectant and water quality were controlled, and the filter was replaced periodically in accordance with the instructions for use.The device was dried by filtered compressed air and stored in a simple cabinet.The device evaluation found the following: the light guide (lg) and charged coupled device (ccd) cover glasses glue were worn; the bending section rubber was separated; the biopsy port and switch button 1 through 4 were damaged; the up, down, right and left angulation does not meet the standard value; the insertion part of the distal end and biopsy channel had wear and tear; and the insertion part of the distal end and forceps raiser wire were bent.Once the investigation has been completed, a supplemental report will be submitted with device evaluation results.
 
Event or Problem Description
It was reported that, during reprocessing, the duodenovideoscope tested positive for 100 (cfu) colony forming units of escherichia coli.All channels were sampled.The user did not report any contamination or any other serious deterioration in state of health of any person, to which the scope could have been a contributory cause.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacture's (lm) review of the customer completed cleaning disinfection and sterilization (cds) checklist, results of third-party testing and the lms final investigation.The lm reviewed the customer provided the cds processes where information to judge deviation from the instructions for use (ifu) was not identified.Olympus provided the following result of the culture test, performed at the third-party labs: sampling date: jan 24, 2024 sampling from: distal end cfu: 2cfu bacterial identification: coagulase-negative staphylococci sampling from: all channels cfu: <1cfu bacterial identification: n/a a review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, a root cause could not be determined.Growth of microorganisms were found through culture testing by the user after reprocessing.However, when olympus culture tested after reprocessing in accordance with the ifu before repair, the results conformed to the regulation's recommendation.The following is included in the device ifu: "an insufficiently reprocessed endoscope and/or accessory may pose an infection control risk to the patients and/or operators who touch them." olympus will continue to monitor field performance for this device.

Brand Name
EVIS EXERA DUODENOVIDEOSCOPE
Common Device Name
DUODENOVIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18623574
Report Number9610595-2024-02206
Device Sequence Number2466410
Product Code FDT
UDI-Device Identifier04953170339950
UDI-Public04953170339950
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K954451
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTJF-145
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/19/2024
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2024
Supplement Date Received by Manufacturer03/28/2024
Initial Report FDA Received Date02/01/2024
Supplement Report FDA Received Date04/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/12/2002
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown